Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 69, NWS Jackson, KY

June 16, 2016Floyd County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2016, 8:37 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 8:37 PM EDT (00:37 UTC)
Expired
Jun 16, 2016, 9:15 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:05 PM EDTTSTM WND DMG2 Ssw Pikeville, KYMUTIPLE TREES DOWN ON INLAND CREEK ROAD.
Jun 16, 9:20 PM EDTHAIL 1Elkhorn City, KYQUARTER SIZE MIXED WITH PEA SIZE REPORT FROM TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WUUS53 KJKL 170037
SVRJKL
KYC071-195-170115-
/O.NEW.KJKL.SV.W.0069.160617T0037Z-160617T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 915 PM EDT

* AT 837 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRAYNOR...OR
  9 MILES WEST OF PIKEVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...ELKHORN CITY...WHEELWRIGHT...HI HAT...CHLOE...DANA...
  BELCHER...DORTON...ROCKHOUSE...CRAYNOR...MARROWBONE...
  FISHTRAP LAKE...ASHCAMP...EAST MCDOWELL...BUCKINGHAM...SHELBIANA...
  BEAVER...MCDOWELL...GARDEN VILLAGE AND OSBORN.

THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 3
AND 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3733 8226 3727 8235 3722 8251 3737 8276
      3743 8277 3743 8279 3756 8270 3739 8222
TIME...MOT...LOC 0037Z 300DEG 30KT 3745 8268 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
1 follow-up statement
795 
WWUS53 KJKL 170049
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EDT THU JUN 16 2016

KYC071-195-170115-
/O.CON.KJKL.SV.W.0069.000000T0000Z-160617T0115Z/
PIKE KY-FLOYD KY-
849 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD COUNTIES...

AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGIE...OR
NEAR PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROCKHOUSE...LOOKOUT AND MARROWBONE AROUND 900 PM EDT. 
  ELKHORN CITY...CEDARVILLE...ASHCAMP AND BELCHER AROUND 905 PM EDT. 

THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 4
AND 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3735 8270 3750 8257 3745 8239 3739 8222
      3733 8226 3727 8235 3722 8251
TIME...MOT...LOC 0048Z 304DEG 37KT 3739 8256 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:04 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 16, 8:04 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
804 PM EDT THU JUN 16 2016

.UPDATE...
Issued at 644 PM EDT THU JUN 16 2016

A cold front is nearing eastern Kentucky with vigorous upper level
trough diving southeast into the Mid Atlantic this late afternoon
hour. This is evident on vis sat where we have a line of CU nearer
the boundary. This also where storms have been firing, however
they are mostly firing on each end of the CWA. Overall best
coverage and intensity has been storms moving ESE toward the Lake
Cumberland region this hour. Therefore have tried to play pops and
sky to better depict overall trends. Model wise the CAMS are a bit
all over the place with regards to the convection, but the SSEO
page seem to steer in the right direction. The models so far have
been most overdone in the east and southeast, but there is still
time for more convection to fire in these locations. The best
model depiction this hour would be the HRRR even with it's high
bias to the east. Right now will continue to monitor trends for
further updates as needed.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 359 PM EDT THU JUN 16 2016

An upper level trough and associated surface low pressure system located
over Central Ohio continue their southeasterly track this
afternoon, bringing with them scattered showers and thunderstorms
as a cold front advances through the region. Substantial diabatic
heating in the presence of ample surface moisture have brought
about substantial destabilization with some regions in the area in
excess of 2500 J/kg of SBCAPE. The current instability combined
with 40 kts bulk shear is more than suitable for organized
convection, however the question still remains as to whether or
not forcing will be present to get storms going this afternoon.
Currently, short range models are forecasting most of the upper
level support to remain to the east, however as the cold front
advances south, convergence may be just enough to initiate
convection. Confidence in the convective forecast for this
afternoon to evening has been further muddled by a lack of run to
run consistency among the CAMs. That being said, the HRRR has
seemed to be a bit too quick to turn winds to the west ahead of
the cold front as noted by obs. If winds are able to stay out of
the southwest a bit longer, the potential for thunderstorms this
afternoon will likely increase as a result of enhanced low level
convergence. Overall, with the parameters in place, whatever
storms do form will have the potential to become severe with the
primary threat being strong winds and heavy rainfall.

As the cold front makes its way through the state through the
overnight hours, a calmer regime should begin to take hold as
ridging builds back into the region. While some showers and storms are
possible Friday afternoon, the cooler and drier air will inhibit
any notable thunderstorm activity. Otherwise calm and clear
weather with mild temperatures will set the stage for a pleasant
weekend.

.LONG TERM...(Friday night through Wednesday)
Issued at 308 AM EDT THU JUN 16 2016

The weather during most of the extended period will be dominated
by a large ridge of high pressure that is expected to settle
across the CONUS east of the Mississippi River. According to the
current model data, this ridge will become entrenched across the
region through early next Tuesday. After the ridge finally weakens
and pushes off to our south and southeast, a weak cold front is
forecast to make its way across the Ohio and Tennessee valley
regions Tuesday through Wednesday. Instability will be limited
during this time, at least according to the latest model
soundings, so the forecast for Tuesday and Wednesday will feature
only a slight chance of thunder across the area. The precipitation
should exit the area by early Wednesday evening as the front
pushes across the area. The rest of the forecast after that
should be dry.

Temperatures during the period should run at or slightly above
normal, with day time highs in the 80s expected each day. Nightly
lows will vary between the 50s and 60s depending upon the amount
of night time cloud cover and wind.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
ISSUED AT 704 PM EDT THU JUN 16 2016

Showers and storms have fired up across portions of the region
this evening. The stronger storms have been mostly confined to
the far east and Lake Cumberland region. Overall trends would
suggest most the terminals across the region would see little in
the way of issues in regards to storms. A cold front will drop
south across the region filtering in dryer and cooler air through
the TAF period with winds shifting to the NW. Also a upper level
low will drop SE into the Mid Atlantic and we will get the chance
for some low stratus overnight into early Friday. Played the best
chances of seeing IFR CIGS in the far east at SJS/JKL and the
other sites will have the chances for MVFR cigs. Do expect the
base of the trough to exit the region and CIGS will return to VFR
through the day as dryer air filters in.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...DJ
SHORT TERM...GOUDEAU/GUSEMAN
LONG TERM...AR
AVIATION...DJ
Hazardous weather outlook, Jun 16, 4:12 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT THU JUN 16 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-172315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
412 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS
EVENING. SOME OF THEM MAY BE SEVERE...WITH DAMAGING WIND GUSTS BEING
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY FRIDAY
AFTERNOON...AND AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS
EVENING.

HAL/GUSEMAN

In the hours before

Special weather statement, Jun 16, 6:17 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT THU JUN 16 2016

KYZ079-083-084-162315-
WAYNE-MCCREARY-PULASKI-
617 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...PULASKI...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
LIBERTY...MOVING SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...WHITLEY CITY...SCIENCE HILL...BURNSIDE...
PULASKI COUNTY PARK...BEULAH HEIGHTS...NAOMI...FRAZER...DELTA...
MILL SPRINGS...FAUBUSH...SOMERSET PULASKI AIRPORT...MAGNUM...
KIDDER...GENERAL BURNSIDE S.P....GRADE...QUINTON...ELIHU...
GREENWOOD AND HOGUE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
25.
 LOUIS B. NUNN PARKWAY

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3698 8486 3700 8484 3705 8491 3712 8490
      3723 8474 3704 8430 3702 8433 3700 8431
      3699 8435 3695 8437 3694 8430 3690 8432
      3686 8432 3684 8434 3683 8432 3681 8436
      3678 8435 3669 8446
TIME...MOT...LOC 2216Z 301DEG 43KT 3727 8507

GREIF
Special weather statement, Jun 16, 6:48 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT THU JUN 16 2016

KYZ068-079-080-162330-
ROCKCASTLE-LAUREL-PULASKI-
648 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS OVER BLOSS...OR 9 MILES
SOUTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LONDON...SCIENCE HILL...DORTHAE...VOX...HAZEL PATCH...BUSH...
BLACKWATER...BENT...BERNSTADT...WELLHOPE...EAST BERNSTADT...
MCHARGUE...CANE CREEK...HIGHTOP...MERSHONS...LEVEL GREEN...TUTTLE...
SHOPVILLE...LAKE AND LYNN CAMP.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 10.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
57.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 24 AND
40.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY NEAR MILE MARKER 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3735 8440 3724 8394 3720 8394 3717 8397
      3711 8392 3712 8389 3709 8386 3707 8389
      3705 8387 3703 8393 3700 8393 3698 8396
      3699 8404 3695 8409 3697 8412 3696 8415
      3717 8468
TIME...MOT...LOC 2248Z 292DEG 35KT 3724 8436

GREIF
Special weather statement, Jun 16, 7:09 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
709 PM EDT THU JUN 16 2016

KYZ079-080-083>087-116-170015-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-CLAY-MCCREARY-PULASKI-
709 PM EDT THU JUN 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...LAUREL...
KNOX...WHITLEY...BELL...CLAY...MCCREARY...PULASKI...

AT 708 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER QUINTON...OR
9 MILES SOUTH OF SOMERSET...MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...MONTICELLO...WILLIAMSBURG...BARBOURVILLE...
PINEVILLE...WHITLEY CITY...MIDDLESBORO...BURNSIDE...HAZEL PATCH...
CLATE...BUSH...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...
BERTHA STATION...SUTTONS MILL...STONY FORK JUNCTION AND KING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
50.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY  U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN
MILE MARKERS 3 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3661 8496 3663 8500 3676 8501 3686 8506
      3692 8496 3696 8494 3695 8490 3700 8484
      3702 8488 3703 8486 3722 8437 3717 8430
      3726 8421 3692 8350 3685 8348 3679 8351
      3658 8375 3658 8382
TIME...MOT...LOC 2308Z 297DEG 39KT 3694 8460

GREIF
Special weather statement, Jun 16, 7:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT THU JUN 16 2016

KYZ084>088-117-170015-
KNOX-WHITLEY-BELL-LESLIE-HARLAN-MCCREARY-
752 PM EDT THU JUN 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT KNOX...WHITLEY...
BELL...LESLIE...HARLAN...MCCREARY...

AT 751 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LUCKY...OR
NEAR WILLIAMSBURG...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...HARLAN...PINEVILLE...MIDDLESBORO...
CUMBERLAND...LOYALL...EVARTS...LYNCH...BENHAM...WALLINS CREEK...
SUNSHINE...SMITH...CALVIN...CLATE...SUTTONS MILL...
STONY FORK JUNCTION...KING...PONZA AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
15.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 12.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3661 8471 3697 8365 3694 8351 3701 8352
      3704 8343 3699 8312 3695 8315 3699 8301
      3698 8287 3695 8286 3688 8289 3685 8301
      3685 8307 3674 8314 3667 8343 3667 8353
      3658 8369
TIME...MOT...LOC 2351Z 295DEG 30KT 3673 8407

GREIF
Special weather statement, Jun 16, 7:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT THU JUN 16 2016

KYZ110-120-170045-
FLOYD-PIKE-
758 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...PIKE...

AT 757 PM EDT...A STRONG THUNDERSTORM WAS OVER COAL RUN VILLAGE...OR
NEAR PIKEVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...ELKHORN CITY...FOREST HILLS...BIGGS...
JAMBOREE...BELFRY...CHLOE...PISO...BELCHER...TOONERVILLE...
MARROWBONE...FISHTRAP LAKE...MAJESTIC...RACCOON...SHELBIANA...
COAL RUN...ARGO...FEDSCREEK AND GARDEN VILLAGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 16 AND 32.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3729 8232 3747 8265 3757 8262 3771 8231
      3767 8229 3765 8223 3762 8221 3763 8219
      3765 8218 3762 8218 3758 8213 3757 8214
      3755 8213 3756 8208 3753 8205 3755 8204
      3754 8202 3754 8197
TIME...MOT...LOC 2357Z 289DEG 36KT 3754 8252

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:11 PM EDTSevere Thunderstorm WarningJKLPike34 min
Jun 16, 9:11 PM EDTSpecial Weather StatementJKLPike49 min
Jun 16, 9:14 PM EDTSevere Thunderstorm WarningJKLPike31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.